U.S. doctors online nowAsk doctors free
Philadelphia, PA
A 37-year-old male asked:

2 weeks on zoloft (sertraline) and am told the side effects should start abating. started on 25mg but bumping up to 50mg soon. will i go thru side effects again?

1 doctor answer4 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Maybe: Depending on the natural of the side effects, they may or may not abate and may return at a higher dose. If it has been 2 weeks and you still have the same side effects and they have not at least gotten milder, then ask your doctor before increasing your dose.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 46-year-old member asked:

How long does it take sexual side effects to go away on zoloft (sertraline)?

2 doctor answers2 doctors weighed in
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Zoloft (sertraline): Depending on dose, duration and what it is used for, may need to talk to prescriber about switching to something else.
A 34-year-old member asked:

Is it a bad idea to take a thermogenic fat burner while on zoloft (sertraline)?

1 doctor answer2 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
It depends: There are many preparations claiming to be "thermogenic fat burners." it's hard to know what's in the one you're talking about. Best to bring the product to your physician, so s/he can look at the label and respond accordingly.
Australia
A 23-year-old female asked:

I've always blushed badly in social situations and for 5yrs been on Zoloft (sertraline) which seemed to help at first but now seems worse than ever. What can I do?

1 doctor answer3 doctors weighed in
Dr. Fred Gallo
Clinical Psychology 36 years experience
Behavioral treatment: Medication can only help so much. There are various treatments that can help with social anxiety, such as cbt, energy psychology, emdr, and other exposure and desensitization approaches. Treatment can also involve targeting the beliefs that interfer with social functioning, such as feeling that you're not good enough or that you are in someway flawed.
Canada
A 44-year-old female asked:

I am on Zoloft (sertraline) and I am struggling to read or follow conversations. Will it get better. How so i know if its from my obsessional OCD or from the drugs?

2 doctor answers6 doctors weighed in
Dr. Aron Tendler
Psychiatry 19 years experience
Change the Dose: If you lower the dose for four days and the side effect gets better of if you increase for four days and the the side effects get worse it is the medication. Most likely it is your ocd, since the severity of your complaints seems too extreme for zoloft (sertraline).
Ireland
A 19-year-old male asked:

Was on Zoloft (sertraline) three months stopped taking a week and a half ago can I have a few beers ?

1 doctor answer3 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
Wouldn't advise it: You probably shouldn't have "a few" beers regardless of the zoloft (sertraline). If you took the zoloft (sertraline) for depression or anxiety, these conditions can worsen with alcohol. And it's unhealthy to drink too much in any case. But if you stopped the zoloft (sertraline) a week and a half ago it will not interact with the alcohol.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 8, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.